MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 382557
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd insyte¿ autoguard¿ bc shielded iv catheter was found before use with several malfunctions.The glue appeared disintegrated on the packages edges as ¿the peel apart edges were curled back and packages appeared to be spontaneously opening¿ this creating a sterile barrier breach.A safety failure was found as ¿the activation of the mechanical button does not appear to retract the stylet into the safety barrel without resistance.¿ there was no report of injury or medical intervention needed.
 
Additional Manufacturer Narrative
Results - bd received nine iag 16ga units from lot number 5121525.The defect of package seal integrity, as stated in the event description was confirmed with the returned unit.Even though the packages came partially opened, all the processes characteristics that directly influence the seal strength are: seal transfer and top web glue, measured within specification.No anomalies were found.The defect of needle retraction failure could not be confirmed, no physical mechanical evidence was found to trigger the failure and the unit successfully retracted upon activation of the white button.No significant issues were found during the review of the device history record.Conclusion - complaint confirmed.Capa (b)(4) has been opened to address the package seal integrity issue (see capa (b)(4)).

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7089437
Report Number1710034-2017-00442
Device Sequence Number1461686
Product Code FOZ
UDI-Device Identifier30382903825579
UDI-Public30382903825579
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2018
Device Catalogue Number382557
Device Lot Number5121525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;